Do SSRIs Cause Weight Gain: What You Need to Know?

ssri

Do SSRIs cause weight gain? The answer to that question is yes, but it’s not as simple as you would think.

SSRIs are a type of antidepressant medication prescribed for conditions such as depression and anxiety disorders. They work by affecting the levels of serotonin in your brain. For some people, the side effects may include feeling lethargic or having an upset stomach. But many people who take SSRIs also experience weight gain-in fact, up to 60% of users report this symptom!

To understand why SSRIs cause weight gain, it’s important to first look at the role serotonin plays in your brain. Serotonin is responsible for sending messages between different cells and neuronal pathways. When you’re feeling depressed or anxious, low levels of serotonin are released into your brain which can lead to negative emotions like sadness or worry.

What are SSRIs?

SSRI

SSRIs are a type of antidepressant medication prescribed for conditions such as depression and anxiety disorders. They work by affecting the levels of serotonin in your brain.

For some people, the side effects may include feeling lethargic or having an upset stomach. But many people who take SSRIs also experience weight gain-in fact, up to 60% of users report this symptom!

To understand why SSRIs cause weight gain, it’s important to first look at the role serotonin plays in your brain. Serotonin is responsible for sending messages between different cells and neuronal pathways. When you’re feeling depressed or anxious, low levels of serotonin are released into your brain which can lead to negative emotions like sadness or worry.

Serotonin is produced by the body and stored in the brain, where it sends messages between cells to carry out functions such as mood regulation, appetite control, sleep patterns, and more. When serotonin levels are low-as they often are when you’re feeling depressed or anxious-it can lead to feelings of depression or anxiety.

SSRIs work by increasing the amount of serotonin in your brain. This can help to improve your mood and make you feel more like yourself again. But because serotonin is also responsible for regulating things like appetite and sleep, when it’s increased with medication, it can lead to weight gain as well.

Predicting Weight Gain Due To SSRIs

Predicting Weight Gain Due To SSRIs

It can be hard to know how SSRIs will affect you because everyone is different. But there are ways to tell if SSRIs will lead to weight gain. If you have depression or anxiety that is caused by something else like an imbalance in your hormones, then you might experience weight gain while taking SSRIs.

Other factors that can contribute to weight gain while on antidepressants include age, body mass index (BMI), and whether or not you’re taking other medications that may also cause weight gain.

When you are feeling negative emotions like sadness or worry, it is important to talk to your doctor about the side effects of SSRIs. These medications can cause weight gain. There are many different types of antidepressants that doctors can prescribe for you. Some do not have as much weight gain as others, and some might even help with your weight problems.

If you’re struggling with depression or anxiety, don’t hesitate to reach out to your doctor. While weight gain is a possible side effect, it’s not the only symptom of depression or anxiety, and treating these conditions can be life-changing.

What You Can Do About SSRIs And Weight Gain?

What You Can Do About SSRIs And Weight Gain?

So you’ve started taking an antidepressant medication like SSRIs to help with feelings of sadness or worry, but they’re also causing you to gain weight. What can you do?

There are a few things that may help to counteract the weight gain associated with SSRIs.

  • First, try to be as active as possible. Exercise releases serotonin in your brain and can help to improve your moods while also burning off some of the excess calories.
  • Secondly, be mindful of your diet. Avoid processed foods and sugary drinks, and try to eat lots of fruits and vegetables.
  • Thirdly, talk to your doctor about the possibility of switching medications. There are many different types of antidepressants available, and if you’re struggling with the side effects of weight gain, there may be one that works better for you.
  • But most importantly, remember that there are other ways to treat depression and anxiety without medication-through therapy, for example. While antidepressants are often necessary to treat these conditions, they’re not the only treatment option.

For more information on how you can manage your symptoms of depression or anxiety without causing weight gain, contact us at Mantra Care today!

Withdrawal Of SSRIs

If you’re feeling sad or worried, talk to your doctor about the side effects of SSRIs. You might gain weight. There are many different types of medicines for depression. Your doctor might be able to prescribe one that causes less weight gain or has fewer side effects than other medicines.

If you’re struggling with depression or anxiety, don’t hesitate to reach out to your doctor. While weight gain is a possible side effect, it’s not the only symptom of depression or anxiety, and treating these conditions can be life-changing.

Conclusion

As you can see, the jury is still out on whether or not SSRIs cause weight gain. In fact, there are a number of studies that have found no link whatsoever between these two factors. If you are experiencing side effects from the medication you are taking for depression, talk to someone. You do not need weight gain as well. We can answer any questions about depression or different treatments so that you can make an informed decision!

A Word From Mantra Care

Your mental health — your psychological, emotional, and social well-being — has an impact on every aspect of your life. Positive mental health essentially allows you to effectively deal with life’s everyday challenges.

At Mantra Care, we have a team of therapists who provide affordable online therapy to assist you with issues such as depressionanxietystressrelationshipOCDLGBTQ, and PTSD. You can take our mental health test. You can also book a free therapy or download our free Android or iOS app.

Leave a Comment

Try MantraCare Wellness Program free